Alert archive / North Carolina / Flash Flood Warnings in 1996
Flash Flood Warning 22, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Aug 2, 1996, 11:30 PM EDT for Mecklenburg County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 1996, 11:30 PM EDT (03:30 UTC)
- Expired
- Aug 3, 1996, 1:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Mecklenburg County, NC
The radar
The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 030330 FFWGSP NCC119-030530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 1130 PM EDT FRI AUG 2 1996 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL NORTH CAROLINA ...SOUTHERN MECKLENBURG COUNTY AT 1126 PM...WEATHER RADAR SHOWED A LINE OF SHOWERS AND THUNDERSTIORMS STRETCHING FROM NORTHEAST MECKLENBURG COUNTY TO NEAR LAURENS SOUTH CAROLINA. THE STORMS WERE MOVING VERY SLOWLY AND CONTAINED VERY HEAVY RAIN. SOME FLOODING HAD ALREADY BEEN REPORTED AT HIGHWAY 51 AND ELM LANE WEST AND ALSO AROUND PROVIDENCE ROAD IN SOUTH CHARLOTTE. ADDITIONAL REPORTS ARE LIKELY AS THE STORMS CONTINUE MOVING ACROSS THE SAME AREAS. REMEMBER THAT SEVENTY FIVE PERCENT OF ALL FLOOD FATALITIES ARE THE RESULT OF EITHER DRIVING INTO FLOOD WATERS OR CHILDREN PLAYING IN OzR NEAR DRAINAGE DITCHES OR STREAMS. BURRUS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 9:03 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 2, 9:03 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 900 PM EDT FRI AUG 2 1996 ALL: GOING FCST LUKS FINE BUSY EVENG HERE WITH FLOODING AND PLANE CRASH...SO NOT MUCH TIME. CLASSIC SUMMERTIME NOCTURNAL WARM TOPPED FLOOD EVENT IN PROGRESS IN UPST SC..THOUGH SOME WKNG NOTED LAST FEW SCANS. ACTV WX LKLY TO PERSIST UPST UNTIL WELL AFT MIDNIGHT AS VORT AXIS CONTS DROPPING SOUTH (SHOWS UP WELL ON SATLT) AND WL EVENTUALLY PULL OUT. IT IS PRUDENT TO LEAVE FCSTS AS IS...AS SOME ACTION SHUD GET GOING WRN NC AS VORT AXIS MAKES ITS CLOSEST APPCH. BURRUS
The office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:23 AM EDT | Flash Flood Warning | GSP | Union | 2 hr |
| Aug 3, 4:14 AM EDT | Flash Flood Warning | GSP | Caldwell | 3 hr |
| Aug 3, 7:18 PM EDT | Flash Flood Warning | GSP | Catawba | 117 min |
Nearby
Flash Flood Warnings in North Carolina, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.